Top
10
Doctor insights on: Prednisone And Exercise

Share
1

1
Is it safe to exercise while taking Amoxicillin and Prednisone? If so what exercise could I do?

Is it safe to exercise while taking Amoxicillin and Prednisone? If so what exercise could I do?

Yes: There is nothing about either one of those medications that should stop you from maintaining your usual exercise routine. However, if you still have significant symptoms (for which you are taking those medicines in the first place), then perhaps it is best to give your body a few days of rest. ...Read more

See 1 more doctor answer
Dr. Thomas Namey
2,503 doctors shared insights

Prednisone (Definition)

Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more


2

2
Why does prednisone make you gain weight and how come diet and exercise won't help?

Why does prednisone make you gain weight and how come diet and exercise won't help?

Fluid retention : Steroids affect how your body stores fat and glucose so can literally cause you to gain weight on top of excessive appetite/water retention along with metabolic changes in fat and glucose metabolism. It also increase fluid retention. ...Read more

3

3
Can one gain weight on 5 mg prednisone daily for several months if they watch their diet and exercise? Can I still lose while on this?

Can one gain weight on 5 mg prednisone daily for several months if they watch their diet and exercise? Can I still lose while on this?

Work on it: Corticosteroids like the Prednisone do have a tendency to cause weight gain. You are on the right track if you can watch your calories and exercise. The medication may increase your appetite, so it will take discipline. Eat healthy. The provider prescribing the medicine may be able to advise you on diet and exercise to reduce the possibility of weight gain. ...Read more

5

5
I am experiencing trouble exercising with lupus; even the smallest amount of exercise brings on a flare for days. I have gained 30lbs since taking prednisone. What shouldi do?

I am experiencing trouble exercising with lupus; even the smallest amount of exercise brings on a flare for days. I have gained 30lbs since taking prednisone. What shouldi do?

See details: Stay away from these alternative medicine pseudo-solutions. The disease activity needs better control especially if you are requiring Prednisone doses that are that high. I see you are on Methotrexate but you may need to increase the dose. Benlysta (belimumab) is another good option. You need to have a serious conversation with the doctor who manages your lupus. ...Read more

See 2 more doctor answers
7

7
I'm on prednisone for more than 2 years for having sle and gained about 30 pounds difficult to make exercise and want to loose this weigh?

See below: Consider meeting with dietician and if you belong to a gym, consider using a trainer to help get you into shape or consider a course of physcial therapy to strengthen your muscles before you start an exercise program. ...Read more

See 1 more doctor answer
8

8
I recently stopped taking prednisone (18 yrs for sle) diet and exercise alone aren't helping me lose the weight. Is there medicine i can take to help?

I recently stopped taking prednisone (18 yrs for sle) diet and exercise alone aren't helping me lose the weight. Is there medicine i can take to help?

Maybe (not) . . .: Talk to your rheumatologist & family doc about your goals. Make sure you're otherwise healthy, especially your thyroid. Then consult a nutritionist & physical therapist to make sure you're eating right & exercising safely & appropriately. Yes, there are medications to help lose weight but none are w/o side effects. Check out http://alvinblin.Blogspot.Com/search/label/obesity for more info. ...Read more

See 1 more doctor answer
9

9
I have vascular necrosis hip (both) due to high usage of prednisone because I have a kidney problem, what kind of exercise can I do to avoid surgery?

I have vascular necrosis hip (both) due to high usage of prednisone because I have a kidney problem, what kind of exercise can I do to avoid surgery?

Not much: There is nothing that is going to make the avascular necrosis better. It's all about monitoring and close contact with an ortho doc to determine if an when intervention is necessary. ...Read more

10

10
Asthmatic, getting over flu-like illness. When can I exercise? Occasional cough, sinus drainage, on prednisone. Six days since onset.

Asthmatic, getting over flu-like illness. When can I exercise? Occasional cough, sinus drainage, on prednisone. Six days since onset.

As soon: As you have your breathing under control and fevers are over for at least 24 hours. Begin less vigorously and for shorter than usual and build back up over a couple weeks. Activity as tolerated is recommended during recovery especially as it promotes mental and physical health. ...Read more

Dr. Heidi Fowler
5,044 doctors shared insights

Exercise Or Physical Activity (Definition)

Exercise is a physical activity that is completed to maintain or improve health. Benefits of exercise include weight maintenance, improving mood, increasing energy, preventing or controlling chronic diseases, promoting better sleeping, and improving sex life and libido. ...Read more


Dr. John Feola
940 doctors shared insights

Liquid Pred (Definition)

Liquid Pred is a corticosteroid which is a kind of ...Read more